Can Metformin cause swelling in my ankles and hands? Has

Patient

Q: Can Metformin cause swelling in my ankles and hands? Has been getting worse since taking this new medicine.

Doctor

A:   Hello
Welcome to Ask The Doctor. We are here to help you.

Swelling of ankle or hands is not a prominent effect of Metformin. However, reaction to any drug can cause this. You might have got reaction to the drug.
Just check in case you are taking any other medicine like Amlodipine for high BP as that is the most common culprit causing this problem.
In such scenario, I would advise you to get a Urine examination done and thyroid profile done.
If they are normal, your doctor will consider to stop Metformin and substitute with another anti-diabetic drug.
Share my opinion with your doctor before acting upon it.

I hope it helps.
Stay Healthy.

Related Q&A

Q: Ive taken approx 30 of my wifes 10/325 hydrocodone in 3-4 weeks for a bad tooth. I am now changing jobs and will have...

Q: Hi there I tried opiates a couple of times recently and a couple of hours after taking them I went to lie in bed and...

Q: Hi, i have taken loads of of overdoses of parocetomol in my past, and use to get treated for it. Now if i take one i ...

Q: Hello, I have been suffering from chronic stomach infection. For treating this, my doctor had prescribed a 7 day cou...

Q: Is it safe to take cialis with coveram 5/5? I am using coveram 5/5 to treat hypertension, I also suffer from ED, is i...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews